Alert archive / Alabama / Wind Advisories in 2007
Wind Advisory 3, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Nov 15, 2007, 4:00 AM CST for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Nov 15, 2007, 10:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2007, 4:00 AM CST (10:00 UTC)
- In effect from
- Nov 15, 2007, 10:00 AM CST
- Expired
- Nov 15, 2007, 4:01 PM CST
- In force
- 6 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KHUN 151000 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 400 AM CST THU NOV 15 2007 ALZ001>010-016-TNZ076-096-097-151800- /O.NEW.KHUN.WI.Y.0003.071115T1600Z-071115T2300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 400 AM CST THU NOV 15 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. NORTHWEST WINDS 20 TO 30 MPH AND BE EXPECTED ACROSS THE TENNESSEE VALLEY BEGINNING BY MID MORNING AND CONTINUING THROUGH THE AFTERNOON. SOME WIND GUSTS MAY APPROACH 35 MPH ON THE HIGHER RIDGETOPS OF NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE. THE WINDS WILL BEGIN TO DIMINISH AROUND SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH OR GUSTS AROUND 35 MPH ARE EXPECTED. $$ SS
2 follow-up statements
000 WWUS74 KHUN 151640 AAA NPWHUN URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1040 AM CST THU NOV 15 2007 ALZ001>010-016-TNZ076-096-097-152300- /O.CON.KHUN.WI.Y.0003.000000T0000Z-071115T2300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 1040 AM CST THU NOV 15 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. NORTHWEST WINDS OF 20 TO 30 MPH ARE EXPECTED THROUGH LATE THIS AFTERNOON. SOME WIND GUSTS MAY APPROACH 40 MPH ON THE HIGHER RIDGE TOPS OF NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE. THE WINDS WILL BEGIN TO DIMINISH AROUND SUNSET. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KULA
000 WWUS74 KHUN 152201 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 401 PM CST THU NOV 15 2007 ALZ001>010-016-TNZ076-096-097-152315- /O.CAN.KHUN.WI.Y.0003.000000T0000Z-071115T2300Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 401 PM CST THU NOV 15 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE WIND ADVISORY. GUSTY NORTHWEST WINDS WILL CONTINUE TO DIMINISH LATE THIS AFTERNOON. THOUGH WIND GUSTS OF 20 TO 25 MPH WILL BE COMMON UNTIL THE EVENING HOURS...THE STRONGEST WINDS AND WIND GUSTS HAVE DIMINISHED ACROSS THE REGION. $$ BCC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Nov 15, 3:11 AM CST, 49 minutes earlier.
Area forecast discussion, Nov 15, 3:11 AM CST, 49 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
311 AM CST THU NOV 15 2007
.DISCUSSION...
TODAY...STRONG CDFNT WAS WELL TO OUR EAST IN ERN GA AND CLEARING
LINE OVER NW AL. AFTER STARTING THE MRNG OFF IN THE MID 40S...WILL
STRUGGLE TODAY TO GET TO THE LOWER 50S. ANOTHER CONCERN TODAY WILL
BE THE WINDS. STRONG PRESSURE GRADIENT/8H WINDS ARND 40 TO 45
KTS/AND GOOD AFTN MIXING...SHOULD MEET WIND ADVISORY CRITERIA AT
MANY LOCATIONS (SUSTAINED WINDS 25 MPH FOR AT LEAST 3 HOURS OR GUSTS
APPROACHING 35 MPH). MANY LOCATIONS WERE ALREADY REPORTING 15 TO 25
MPH. STILL BE WILL A LITTLE LOW LEVEL MOISTURE THIS AFTN...SO A FEW
INSTABILITY CU LOOKS POSSIBLE. BOTTOM LINE TODAY WILL BE MOSTLY
SUNNY...WINDY AND COLD.
TONIGHT...WINDS WILL QUICKLY DIMINISH UNDER CLEAR SKIES. TEMPS
WILL DROP TO ARND 30 FOR OVERNIGHT LOWS.
FRIDAY/SATURDAY...RIDGING WILL KEEP DRY/COOL CONDITIONS ACROSS THE
TN VALLEY.
SUNDAY/MONDAY...GFS SHOWS A WEAK CDFNT SLIDING INTO OUR CWA ON SUNDAY.
ALSO AN UPPER TROF IS PROGGED TO MOVE ALONG THE GULF COAST THRU
MONDAY. IT LOOKS LIKE NOW THAT THE GULF WILL BE CLOSED DURING THIS
TIMEFRAME AND THAT HIGH PRESSURE JUST OFF THE MID ATLANTIC COAST
SHOULD BE STRONG ENOUGH TO KEEP OUT ANY PCPN. MODEL SOUNDINGS
ALSO SHOW A FAIRLY DRY ATMOSPHERE ON SUNDAY/MONDAY.
TUESDAY/WEDNESDAY...FOR TUESDAY STILL THINKING THAT HIGH PRESSURE
ALONG THE EAST COAST MAY BE STRONG ENOUGH TO KEEP OUT MENTION OF
PCPN...BUT IT WILL BE IFFY (LATER SHIFTS CAN MAKE THE CALL). ALSO
ON TUESDAY...GULF COAST UPPER LOW OPENS UP AND WEAKENS. BY WEDNESDAY
GULF NOW LOOKS OPEN AS HIGH PRESSURE MOVES FURTHER EAST AND ANOTHER
CDFNT HEADS OUR WAY. WILL INCLUDE LOW POPS FOR WEDNESDAY...THINKING
ATTM MAINLY SHOWERS AS INSTABILITY LOOKS VERY WEAK.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 53 30 56 35 / 10 0 0 0
SHOALS 53 30 56 36 / 10 0 0 0
CULLMAN 55 30 57 36 / 10 0 0 0
FAYETTEVILLE 52 28 54 33 / 10 0 0 0
ALBERTVILLE 54 31 57 37 / 10 0 0 0
FORT PAYNE 52 29 54 34 / 10 0 0 0
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY FROM 10 AM THURSDAY TO 5 PM THURSDAY FOR THE
FOLLOWING ZONES: COLBERT...CULLMAN...DE KALB...FRANKLIN
AL...JACKSON...LAUDERDALE...LAWRENCE...LIMESTONE...
MADISON...MARSHALL...AND MORGAN.
TN...WIND ADVISORY FROM 10 AM THURSDAY TO 5 PM THURSDAY FOR THE
FOLLOWING ZONES: FRANKLIN TN...LINCOLN...AND MOORE.
&&
07Hazardous weather outlook, Nov 15, 4:00 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 400 AM CST THU NOV 15 2007 ALZ001>010-016-TNZ076-096-097-151800- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 400 AM CST THU NOV 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... A WIND ADVISORY IS IN EFFECT FROM 1000 AM THROUGH 500 PM TODAY FOR ALL OF THE OUTLOOK AREA. NORTHWEST WINDS AROUND 25 MPH...WITH GUSTS TO 35 MPH IN HIGHER ELEVATIONS...ARE EXPECTED LATER TODAY BEFORE DIMINISHING THIS EVENING. MOTORISTS IN HIGH PROFILE VEHICLES ARE URGED TO USE CAUTION TODAY...ESPECIALLY WHEN TRAVELING THROUGH HIGH TERRAIN AREAS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 7:42 PM CST | Severe Thunderstorm Warning | HUN | Limestone, Madison, Morgan | 27 min |
| Nov 14, 7:58 PM CST | Severe Thunderstorm Warning | HUN | Madison, Marshall | 22 min |
Nearby
Wind Advisories in Alabama, 2007Wind Advisories in Tennessee, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.